Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 53, NWS Miami, FL

May 7, 2007Collier County, Florida

NWS Miami, FL issued this red flag warning at May 7, 2007, 3:41 PM EDT for Collier County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2007, 3:41 PM EDT (19:41 UTC)
Expired
May 7, 2007, 7:00 PM EDT
In force
3 hr
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 071941
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT MON MAY 7 2007

...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING WESTERN COLLIER
COUNTY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND SURFACE WINDS
OF 15 MPH... 

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR GLADES AND
HENDRY COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR A
DURATION OF FOUR OR MORE HOURS.

FLZ069-072300-
/O.NEW.KMFL.FW.W.0053.070507T1941Z-070507T2300Z/
WESTERN COLLIER-
341 PM EDT MON MAY 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

STRONG NORTHEASTERLY FLOW OF 15 MPH WITH HIGHER GUSTS ALONG WITH
RELATIVE HUMIDITIES BELOW 35 PERCENT HAS RESULTED IN RED FLAG
CONDITIONS OVER WESTERN COLLIER COUNTY THIS AFTERNOON.
TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S WITH DEW POINTS IN
THE UPPER 40S. AS TEMPERATURES BEGIN TO FALL NEAR SUNSET RELATIVE
HUMIDITIES WILL ONCE AGAIN CLIMB ABOVE 35 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-080345-
/O.NEW.KMFL.FW.A.0031.070508T1700Z-070509T0000Z/
GLADES-HENDRY-
341 PM EDT MON MAY 7 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING.  

NORTHEASTERLY FLOW WILL CONTINUE ON TUESDAY AND THUS DEW POINTS
ARE NOT EXPECTED TO RECOVER FROM TODAY. THIS ALONG WITH AFTERNOON
TEMPERATURES IN THE 80S WILL RESULT IN RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT FOR MORE THAN FOUR HOURS TUESDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 2:44 PM EDT, 57 minutes earlier.

Area forecast discussion, May 7, 2:44 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
244 PM EDT MON MAY 7 2007

.SYNOPSIS...INTENSE EXTRATROPICAL LOW NEAR 30N 75W MOVING SLOWLY
SOUTHWEST. NUMERICAL MODELS MOVE THIS LOW WEST TO N FL/GA BORDER
WHILE SLIGHTLY WEAKENING. THE MAIN EFFECT THIS LOW WILL HAVE ON
MAINLAND S. FLORIDA WILL BE ON THE MARINE CONDITIONS (SEE BELOW).
IN THE MEANTIME...THIS LOW WILL HELP ADVECT DRY AIR SOUTH TO
MAINLAND SOUTH FLORIDA. THIS, COMBINED WITH STRONG SUBSIDENCE ON
THE SOUTH SIDE OF THE MID/UPPER LOW ASSOCIATED WITH IT, WILL
INHIBIT SIGNIFICANT PRECIP AT LEAST THROUGH MID WEEK. SO WILL
INDICATE VERY LOW POPS THROUGH THIS PERIOD. THE LOW WILL THEN
DISSIPATE BY THE END OF THE WEEK WITH A RETURN TO SPRING/SUMMER
CONDITIONS BY THE WEEKEND.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH 00Z WEDNESDAY.

&&

.MARINE...AS THE SURFACE LOW CONTINUES TO SPIN AND MOVE WEST OVER
THE WESTERN ATLANTIC IT WILL KEEP A FETCH POINTING TOWARD S.
FLORIDA ATLANTIC WATERS. MODERATE SWELLS HAVE ALREADY ARRIVE TO
PALM BEACH COUNTY AND VERY LARGE NORTHERLY SWELLS HAVE BEEN
OBSERVED AT BUOY 10 EARLIER THIS AFTERNOON. THESE SWELLS SHOULD
ARRIVE TO OUR ATLANTIC WATERS THIS EVENING. HOWEVER...WAVEWATCH
(WHICH HAVE BEEN DOING A REALLY GOOD JOB SO FAR) STILL INDICATES
MUCH HIGHER SWELLS ARRIVING TO BUOY 10 THIS EVENING, WHICH
ACCORDING TO LOCAL CALCULATIONS SHOULD ARRIVE AT PALM BEACH JUST
BEFORE MIDNIGHT. SWELLS OF 10 TO 14 FT ARE POSSIBLE TONIGHT
THROUGH TUE MORNING, WHICH WILL COINCIDE WITH HIGH TIDES ALONG THE
ATLANTIC COAST JUST AFTER MIDNIGHT. A COASTAL FLOOD WARNING AND A
HIGH SURF ADVISORY CONTINUE IN EFFECT AS BREAKERS OF AT LEAST 15
FEET ARE EXPECTED. BEACH EROSION HAS ALREADY BEEN REPORTED AND
MAJOR BEACH EROSION IS EXPECTED/ALONG WITH MINOR FLOODING ALONG
THE ATLANTIC BEACHES TONIGHT. SWELLS SHOULD START A SUBSIDING
TREND BY TUE AFTERNOON WITH A MORE SIGNIFICANT IMPROVEMENT
EXPECTED WEDNESDAY AS THE LOW GET CLOSER TO LAND (N. FLORIDA) AND WEAKENS.

&&

.FIRE WEATHER...DRY AIR ADVECTED SOUTHWARD ON THE WEST SIDE OF
THIS LOW...COUPLED WITH PLENTY OF SUNSHINE...WILL RESULT IN
RELATIVE HUMIDITIES FALLING TO AROUND 35 % FOR 3 TO 4 HOURS
TUESDAY AFTERNOON ACROSS GLADES AND HENDRY COUNTIES. FOR THIS
REASON A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THOSE COUNTIES FOR
TUESDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  62  81  62  83 / -  -  10 10
FORT LAUDERDALE  64  81  64  83 / -  -  10 10
MIAMI            63  82  63  84 / -  -  10 10
NAPLES           58  78  63  82 / -  -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY
     FOR FLZ068-FLZ072-FLZ074.

     HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
     FLZ074.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ068-FLZ072-
     FLZ074.

     FIRE WEATHER WATCH TUESDAY AFTERNOON FOR GLADES AND HENDRY COUNTIES.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 8 PM EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, May 7, 11:00 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT MON MAY 7 2007

FLZ063-066>075-080000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1100 AM EDT MON MAY 7 2007

...COASTAL FLOOD WARNING EAST COAST TONIGHT...
...HIGH SURF ADVISORY EAST COAST THROUGH TUESDAY EVENING...
...WIND ADVISORY EAST COAST THROUGH THIS EVENING...
...HIGH RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: NORTHEASTERLY WINDS BEHIND A COLD FRONT THAT PASSED THROUGH
SOUTH FLORIDA EARLIER TODAY WILL INCREASE TO 20 TO 25 KNOTS OVER
THE ATLANTIC WATERS AND THE COASTAL AREAS WITH HIGHER GUSTS AROUND
35 KNOTS POSSIBLE PARTICULARLY DURING THE DAY TODAY. GUSTS OVER 20
KNOTS WILL BE POSSIBLE OVER LAKE OKEECHOBEE, BISCAYNE BAY AND THE
OUTER GULF WATERS.

WAVES: THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH AN
INCREASING NORTHEAST SWELL, WILL INCREASE GULF STREAM SEAS TO 12
FEET OR HIGHER THIS AFTERNOON WITH SEAS REACHING AS HIGH AS 15 TO
20 FEET OFFSHORE AND SLIGHTLY LESS ALONG THE IMMEDIATE COAST TONIGHT.

THE SEAS WILL ALLOW LARGE BREAKING WAVES ALONG THE ATLANTIC
COAST IN EXCESS OF 10 FEET TO DEVELOP. MAJOR BEACH EROSION WILL
OCCUR AND THE SURF WILL BECOME VERY HAZARDOUS. THE WORST CONDITIONS ARE
EXPECTED TONIGHT BUT CONDITIONS WILL CONTINUE TO DETERIORATE THIS
AFTERNOON INTO TONIGHT. MARINERS NEED TO EXERCISE EXTREME CAUTION
IF VENTURING INTO THE OPEN ATLANTIC. SEAS WILL BE EXTREMELY HIGH
AND VERY ROUGH AT THE MOUTHS OF BAYS AND INLETS LEADING TO THE
OPEN OCEAN.

FLOODING: THE COMBINATION OF THE LARGE BREAKING WAVES WITH HIGH
TIDE AROUND MIDNIGHT TONIGHT COULD RESULT IN MINOR COASTAL
FLOODING WITH WATER REACHING STRUCTURES OR EVEN ROADS ALONG THE
BEACH FRONT.

RIP CURRENTS: THERE WILL BE A HIGH RISK CURRENTS TODAY THROUGH
WEDNESDAY. THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH THE
INCREASING NORTHEAST SWELL, WILL CREATE A HIGH RISK OF RIP CURRENTS
AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THOUGH WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE TUESDAY
THROUGH WEDNESDAY, THE MODERATE TO LARGE NORTHEAST SWELLS WILL
CONTINUE, KEEPING THE RISK OF RIP CURRENTS ELEVATED FOR THE
ATLANTIC BEACHES THROUGH THE PERIOD.

THE SWELLS WILL ALSO KEEP THE GULF STREAM SEAS QUITE HIGH, WITH
SEAS EXPECTED TO REMAIN AT 7 FEET OR HIGHER THROUGH THE MIDDLE OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 7, 1:18 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
118 PM EDT MON MAY 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 WSW KENDALE LAKES     25.69N 80.46W
05/06/2007  E0.75 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            NATIONAL HURRICANE CENTER EMPLOYEE REPORTED PENNY SIZED
            HAIL.

&&

MOLLEDA
Special weather statement, May 7, 3:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT MON MAY 7 2007

FLZ069-072200-
WESTERN COLLIER-
INCLUDING THE CITY OF...NAPLES
341 PM EDT MON MAY 7 2007

NORTHERLY WINDS OF 10 TO 15 MPH WILL CONTINUE TO BRING SMOKE DOWN
INTO NORTHWEST COLLIER COUNTY THIS AFTERNOON FROM A BRUSH FIRE IN
SOUTHERN LEE COUNTY. PEOPLE IN NORTHERN COLLIER COUNTY WITH
BREATHING PROBLEMS NEED TO REMAIN INSIDE WITH THE WINDOWS CLOSE
AND THE AIR CONDITIONING ON UNTIL THE SMOKE CLEARS. DRIVERS NEED
TO ALSO USE CAUTION WHILE DRIVING IN THE SMOKE AS VISIBILITIES
WILL BE REDUCE DOWN TO 2 MILES OR LESS AT TIMES IN THE SMOKE.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:01 PM EDTSevere Thunderstorm WarningMFLCollier, Monroe29 min
May 6, 8:04 PM EDTSpecial Marine WarningMFL26 min
May 6, 8:09 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade66 min
May 6, 8:16 PM EDTTornado WarningMFLMiami-Dade59 min
May 6, 8:47 PM EDTSpecial Marine WarningMFL43 min
May 6, 8:55 PM EDTMarine Weather StatementMFL35 min
May 6, 9:27 PM EDTSpecial Marine WarningMFL63 min
May 6, 11:25 PM EDTSpecial Marine WarningMFL65 min
May 7, 12:17 AM EDTMarine Weather StatementMFL31 hr
May 7, 1:55 AM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach16 hr
May 7, 10:16 AM EDTCoastal Flood WarningMFLBroward, Miami-Dade, Palm Beach29 hr
May 7, 3:41 PM EDTFire Weather WatchMFL11 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.